The answer to that question is yes. And the operative word in that question is "could". If you noticed that you are sweating more after recently being on an antidepressant, chances are this may be the result of the new therapy. In some cases the increased sweating may be experienced several months after initiating the antidepressant.* 
Excessive sweating has been associated with a number of different antidepressants including the older tricyclic antidepressants, the serotonin reuptake inhibitors (SSRI) and venlafaxine. The good news is that you may not need to discontinue your antidepressant therapy. Sometimes a reduction in the dose or a switch to another antidepressant will do the trick. There are additional drugs that can be taken to control the sweating, such as benztropine or cyproheptadine. Having said this, a dose reduction or a switch to another antidepressant are preferred strategies. You may even be ready to come off the antidepressant, in which case your physician will probably get you to continue your therapy for a little while longer, albeit taking a smaller dose. We call this titrating down your therapy. For more information on excessive sweating and other drug therapies go to our Drug-induced Hyperhidrosis page. 
*Ann Pharmacother. 2005 Apr;39(4):748-52
 


Comments


Your comment will be posted after it is approved.


Leave a Reply

    A blog dedicated to all matters related to excessive sweating. Because sweating matters!

    Subscribe to our 
    Sweating Matters* 
    blog today!
    Add your email address below and click on the 'Subscribe' button. 
    We will email you blog updates once a month.



    Archives

    October 2014
    September 2014
    July 2014
    May 2014
    April 2014
    February 2014
    December 2013
    October 2013
    September 2013
    August 2013
    July 2013
    June 2013
    May 2013
    April 2013
    March 2013
    February 2013
    January 2013
    December 2012


    The Focal Hyperhidrosis Learning Center

    What Are Your 
    Sweat Triggers?
    Picture
    Tell us what your sweat triggers are and we will share these with our readers. Not too worry...everything is anonymous.

    Wonder how much Your Condition is Interfering with Your Life?
    Picture
    Find out by taking the Hyperhidrosis Living Life Questionnaire - only ten quick questions and you're done - 100% anonymous

    Hyperhidrosis in 
    Your Family?
    Picture
    We are collecting data with regards to hyperhidrosis and its heredity. A quick survey if you and relatives are affected. Data will be shared in the future....everything is anonymous

    Does Eating make You sweat?
    Picture
    Then we want to hear from you! Take our gustatory sweating questionnaire. It will only take a minute or two. We will then collect, analyze and share responses with our blog readers. No worries, all responses are totally anonynous.

    Picture
    Ask The Dry Pharmacist

    We're all ears! 
    Make a suggestion.

    We read each and everyone of them.


    Picture
    What's Your Hyperhidrosis IQ?


    Yellow Pages for USA and Canada
    Blogging Fusion Blog Directory


    Click to set custom HTML



    * Sweating Matters is a trademark of The Dry Pharmacist. 
    Copyright © 2012 The Dry Pharmacist